Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Abdominal pain, high bilirubin levels. Given morphine. Done urea breath test. Is it gastritis?

Hi there. I have been having upper abdominal pain for the past two weeks that started on the night of Jan 31st. I noticed it about half an hour after I ate. The next day i went to my family physician and he gave me tecta to take once a day for a week and to see how i feel - he mentioned it could be mild gastritis . That weekend, the pain got so severe that I went to the emergency room - they gave me morphine for the pain, some fluids, a pink lady drink and sent me home with t3 s for the pain to manage at home. I had an ultrasound as well as blood work done - my ultrasound looked fine but my bilirubin levels were a bit high at 31. A few days after that I went to my family physician again and I updated him and he told me to start taking the tecta twice a day. It has now been two weeks and a few days ago I went back to the emergency room cause the pain was bad. This time they took an xray and blood work again - xray was fine although it was mentioned that i had some fecal back up? (i have been a bit constipated) but my blood work showed that my bilirubin was now 36. I went back again to my family physician he told me to get some restorolax and he has now set me up for a barium swallow and a urea breath test as well as another blood test just to continue monitoring my bilirubin levels - i still have no fever and no jaundice present. A bit of background on my pain - it is right below my rib cage in the middle like above my belly button - gets better after i eat but then starts to hurt again a few hours later - it is most worse around evening/night time and when i first wake up in the morning - i have noticed a few times some back pacin at my left lower back and my right upper back - i do feel a bit naseous sometimes but have not vomited yet and a gross acidy taste in my mouth - i also feel like something is about to come out like a burp or something but then nothing really does - urine is light -clear colored - stool is normal color (a bit constipated but the restorolax is helping) - i take naproxen for my period cramps but only for the first couple of days and it s only during that time of the month - i may take a tylenol or advil when i have the odd headache but never regularly - i do feel that i have been stressed out - i am a 2nd year nursing student and i am doing my clinical rotation semester right now so i do feel that most days can be stressful for me
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  243
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General Surgeon 's  Response

Thank you for the query.

Your symptoms clearly indicate stomach issue. It can be peptic ulcer, stomach inflammation or Helicobacter Pylori infection. As stomach cancer can give very similar symptoms it needs to be ruled out as well.
It is not a good idea to have a treatment without proper diagnose. Its because if there is H.Pylori infection, without eradication, your stomach wont be able to heal.
In case of stomach cancer, such treatment will only delay proper diagnosis.

That is why I suggest you to have gastroscopy done with H.Pylori test. This will rule all mentioned conditions out.

Hope this will help.
Answered: Sun, 29 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor